Skip to Main content Skip to Navigation
Journal articles

A junction condition by specified homogenization and application to traffic lights

Abstract : Given a coercive Hamiltonian which is quasi-convex with respect to the gradient variable and periodic with respect to time and space at least ''far away from the origin'', we consider the solution of the Cauchy problem of the corresponding Hamilton-Jacobi equation posed on the real line. Compact perturbations of coercive periodic quasi-convex Hamiltonians enter into this framework for example. We prove that the rescaled solution converges towards the solution of the expected effective Hamilton-Jacobi equation, but whose ''flux'' at the origin is ''limited'' in a sense made precise by the authors in \cite{im}. In other words, the homogenization of such a Hamilton-Jacobi equation yields to supplement the expected homogenized Hamilton-Jacobi equation with a junction condition at the single discontinuous point of the effective Hamiltonian. We also illustrate possible applications of such a result by deriving, for a traffic flow problem, the effective flux limiter generated by the presence of a finite number of traffic lights on an ideal road. We also provide meaningful qualitative properties of the effective limiter.
Complete list of metadatas

Cited literature [23 references]  Display  Hide  Download
Contributor : Cyril Imbert <>
Submitted on : Tuesday, December 22, 2015 - 3:17:38 PM
Last modification on : Thursday, March 19, 2020 - 12:26:02 PM
Document(s) archivé(s) le : Wednesday, March 23, 2016 - 2:09:58 PM


Files produced by the author(s)




Giulio Galise, Cyril Imbert, Régis Monneau. A junction condition by specified homogenization and application to traffic lights. Analysis & PDE, Mathematical Sciences Publishers, 2015, 8 (8), pp.1891-1929. ⟨10.2140/apde.2015.8.1891⟩. ⟨hal-01010512v3⟩



Record views


Files downloads